Acetaminophen Use and Breathing Problems

Published Online: Thursday, September 1, 2005

Too much acetaminophen may lead to a higher risk of asthma and chronic obstructive pulmonary disease (COPD), reported researchers in the American Journal of Respiratory and Critical Care Medicine (May 1, 2005). Using data from the Third National Health and Nutrition Survey, the investigators learned that the frequency of asthma was 6.9% and the frequency of COPD was 11.8%.

The results of their study also indicated that 2.8% of the >13,000 participants had both respiratory diseases. Of this group, ~4% used acetaminophen daily, compared with 8.2% who used aspirin and 2.5% who used ibuprofen. The researchers also pointed out that neither aspirin nor ibuprofen use was associated with the prevalence of either asthma or COPD.



Latest Articles
Pharmacists might be surprised to learn that Pinterest is a hotbed for anti-vaccine sentiment.
The FDA has approved betamethasone dipropionate spray, 0.05%, as a treatment for mild to moderate plaque psoriasis in patients aged 18 years and older.
Medication errors injure thousands of patients annually, and while mistakes occur with all medication classes, those involving antiretroviral therapies are particularly troublesome.
Acute respiratory infections such as the common cold are often accompanied by cough and congestion caused by mucus hypersecretion.
Latest Issues
$auto_registration$
VSEO N/A